MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id# (b)(4).
 
Event or Problem Description
A diamondback peripheral orbital atherectomy device (oad) was used to treat a heavily calcified, 100% occluded lesion in the anterior tibial artery (at) that was approximately eight (8) cm in length.The vessel was approximately 2.5 to 3 mm in diameter and was not tortuous.The lesion was crossed via tibiopedal access and the oad was used via a femoral access.The lesion was treated with four (4) treatment passes with the oad.When attempting to remove the oad, the crown became stuck at the ostium of the at.Attempts were made with balloon angioplasty to free the crown, however, these attempts were unsuccessful.A catheter was inserted via the tibiopedal access point and passed over the oad crown, and the oad was then able to be removed successfully.The procedure was completed with percutaneous balloon angioplasty, and no stent was required at the location the oad crown had become stuck.The patient was doing well following the procedure, and flow had been established through the anterior tibial artery.It was noted that the patient would have additional revascularization in the future.
 
Additional Manufacturer Narrative
The oad was received for analysis.Adhered biological material was observed on the driveshaft and crown, and examination did not reveal any damage that would have contributed to the accumulated material.The morphology and exact root cause of the accumulation is unknown.A guide wire was passed through the device and met slight resistance passing through the area of adhered material.The oad was tested, spun at all speeds, and functioned as intended.At the conclusion of device analysis, the reported event of the crown becoming stuck in the vessel was unable to be conclusively confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8818193
Report Number3004742232-2019-00192
Device Sequence Number14162782
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)210430(10)265436
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number265436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;